Penicillin to my little boy! How!! Please help!

Discussion in 'Baby Club' started by LittleShark, Nov 16, 2011.

  1. LittleShark

    LittleShark Well-Known Member

    Joined:
    Jun 14, 2010
    Messages:
    296
    Likes Received:
    0
    My little boy has been diagnosed with an ear infection and our GP prescribed Amoxicillin suspension to give him 3 times a day. It`s not just the disgusting taste but smell as well which turns the med giving times in a tragedy to us. I have tried spoon and it totally didn`t work and then syringe from Nurofen which is a bit better way to give it, but still he fights so so much with me, refuses to open his mouth and if I manage to put the med in - he is not swallowing and spitting it out. He has choked a few times and then everything comes out anyway. I am in tears, I want to help him and do not know how. I also worry that we will not have enough med for the full course (5 days) as it`s been wasted a lot by spitting it out throwing up when choking.
    Has any of you had a simmilar problem and how did you get your LO to take a disgusting medicine?????
     
  2. going_crazy

    going_crazy Still learning.....!

    Joined:
    Jan 21, 2010
    Messages:
    2,864
    Likes Received:
    0
    Personally, I think amoxicillin tastes of banana, and LO doesn't really mind it :D

    We have to give LO aspirin though (which really does taste foul!) and for this we use a syringe and put it to the back of her mouth (at the side) so that it bypasses all of the taste buds! I usually split a 5ml syringe into 3 squirts. Seems to work.

    If not, maybe ask the pharmacist if they do a different flavour?

    Good luck! x
     
  3. snowflakes

    snowflakes Well-Known Member

    Joined:
    Nov 30, 2010
    Messages:
    861
    Likes Received:
    0
    Can you just put it in her Formula/BM? My LO is on meds and I asked pharmacy if it was ok to do this with her meds and some i could others i could not, something about the break down with the milk. But she said on the meds that could go in milk that it was ok AS LONG AS SHE DRANK ENTIRE BOTTLE. Good Luck! I am so sorry you are going thru such a hard time. It breaks my heart.... Take care! Let us know if this is possible and how it goes.
     
  4. LauraLu

    LauraLu Well-Known Member

    Joined:
    Aug 13, 2011
    Messages:
    692
    Likes Received:
    0
    Try squeezing his cheeks together a bit (like he's puckering for a kiss) and aim the syringe to the side of one cheek. Give little squirts until it's gone. It's a very tricky process, but it can help! Good luck!
     
  5. snowflakes

    snowflakes Well-Known Member

    Joined:
    Nov 30, 2010
    Messages:
    861
    Likes Received:
    0
    Thanks, I'm going to try this on her med that can not be mixed with her milk!!! :hugs:
     
  6. Luvmysunshine

    Luvmysunshine Well-Known Member

    Joined:
    Sep 24, 2010
    Messages:
    1,174
    Likes Received:
    0
    Hi hun. At my pharmacy I can always ask for my kids meds to be flavored. The amoxil I'm giving my son now tastes like bubblegum. Not sure if this is an option for you or not but I would try to call the pharmacy to see if they can help.
     
  7. LittleShark

    LittleShark Well-Known Member

    Joined:
    Jun 14, 2010
    Messages:
    296
    Likes Received:
    0
    Thank you ladies for your advice, it really helped! I tried to put the syringe with the med to the side of his cheek and in this way he didn't fight with me so badly anymore. Also I gave him sweet fruit smoothie straight after the AB which helped to get rid of that bitter taste. I asked to the farmacists at Boots about flavoring the AB but they do not do this.
    Thank you all again!
    And wish you and your loved ones good health!!!
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice